Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 182, NWS Shreveport, LA

May 8, 1997Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 1997, 11:34 PM CDT for Sevier County, Arkansas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 8, 1997, 11:34 PM CDT (04:34 UTC)
Expired
May 9, 1997, 12:00 AM CDT
In force
26 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sevier County, AR

What was reported inside it

TimeReportWhereRemark
May 8, 11:50 PM CDTHail 0.75De Queen, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 090435 RRA
SVRSHV
ARC133-090500-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT THU MAY 8 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING AREA...
 
IN SOUTHWEST ARKANSAS
 
   ...SEVIER COUNTY
 
AT 1130 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
HORATIO MOVING EAST AT 15 MPH.
 
THIS STORM WILL PRODUCE HAIL TO ONE INCH IN DIAMETER AND POSSIBLE
WINDS OF 50 TO 60 MPH ALONG WITH TWO INCHES OF RAIN PER HOUR.
 
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:31 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 8, 9:31 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT THU MAY 8 1997

STORMS APPEAR TO BE HOLDING TOGETHER TONIGHT...SO ONLY MINOR CHANGES
NEEDED TO CURRENT FORECAST.

IV

Nearby

Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.